Skip to main content
eScholarship
Open Access Publications from the University of California

Necrotizing Vasculitis as a Complication of Propylthiouracil

  • Author(s): Stein, John C
  • Hernandez, Sergio
  • Hebig, Anke
  • et al.
Abstract

Background: Acute dermatologic conditions are a concern for acute care practitioners. Comprising 1.4% of presenting complaints to emergency departments, most skin complaints are relatively benign; however, some conditions can be quite severe. Prompt diagnosis is essential to avoid unnecessary morbidity and mortality.

Objectives: To review drug-induced vasculitis.

Case Report: We present the case of a 43-year-old female with a chief complaint of bruising to her ear, arm, and leg. She was found to have necrotizing vasculitis induced by propylthiouracil.

Conclusion: In this case, we look at the highlights of this presentation and review key aspects of cutaneous vasculitis for the practicing emergency provider.

[WestJEM. 2008;9:212-215.]

Main Content
Current View